MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G07856
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to place a nephrostomy drain, a flexor introducer sheath hub separated from the sheath upon removal of the device, which had been in place for five minutes.The sheath was placed in the kidney and an unknown 0.035 inch wire was in the lumen of the sheath at the time of hub separation, at which point the wire came out of the sheath.The patient's anatomy was reportedly scarred; however, resistance was not reported.The dilator was not reinserted prior to removal of the device, which was pulled from the patient by the hub.The patient did not experience any blood loss, as the sheath was in the kidney instead of the vascular system.The nephrostomy drain was successfully placed in the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the returned device were conducted during the investigation.One flexor introducer sheath was returned for investigation.Visual inspection showed separation of the hub.Biomatter was present.No damage was noted to the shaft of the device.A slight thread mark was present on the proximal flare.The sheath flare was within dimensional specification.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which warn, "if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu further advises, ¿avoid applying traction to the hub.¿ the device was reportedly removed from the patient by pulling the sheath at the hub.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure is likely attributable to the patient¿s scarred anatomy and the traction applied to the hub of the device during removal.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure to place a nephrostomy drain, a flexor introducer sheath hub separated from the sheath upon removal of the device, which had been in place for five minutes.The sheath was placed in the kidney and an unknown 0.035 inch wire was in the lumen of the sheath at the time of hub separation, at which point the wire came out of the sheath.The patient's anatomy was reportedly scarred; however, resistance was not reported.The dilator was not reinserted prior to removal of the device, which was pulled from the patient by the hub.The patient did not experience any blood loss, as the sheath was in the kidney instead of the vascular system.The nephrostomy drain was successfully placed in the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: g5: 510(k)= k142829.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the returned device were conducted during the investigation.One flexor introducer sheath was returned for investigation.Visual inspection showed separation of the hub.Biomatter was present.No damage was noted to the shaft of the device.A slight thread mark was present on the proximal flare.The sheath flare was within dimensional specification.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.There is thus evidence to support that the device was manufactured to specification and items in the same lot or similar devices in the field or in house are built to specification.The device is packaged with instructions for use, which warn, "if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu further advises, ¿avoid applying traction to the hub.¿ the device was reportedly removed from the patient by pulling the sheath at the hub.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure is likely attributable to the patient¿s scarred anatomy and the traction applied to the hub of the device during removal.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9310929
Report Number1820334-2019-02844
Device Sequence Number14080835
Product Code DYB
UDI-Device Identifier00827002078567
UDI-Public(01)00827002078567(17)220801(10)9920937
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberG07856
Device Catalogue NumberKCFW-8.0-38-RB
Device Lot Number9920937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/23/2020
03/06/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/29/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1